Q. I have fatty liver. Can I take various other medicines with antibiotic?

Answered by
Dr. Sadaf Mustafa
and medically reviewed by Dr. Divya Banu M
This is a premium question & answer published on Feb 08, 2020

Hello doctor,

I have a red, swollen and infected ingrown toe nail. It is speeding quickly and painfully. Yesterday I saw Dermatologist for the first time and she wrote me a prescription antibiotic of Ciprofloxacin 500mg/Thrice/day for one week and then do a partial toe nail surgery. Later, my last lab test was done and it was showing that my liver functions (SGPT / ALT (KINETIC) 96.70 U/L) while the normal rate is from 10 to 50 U/L and an ultrasound report on my liver says: "Diffuse severe fatty infiltration of the liver." I did not purchase the antibiotic because I am worried for my liver since I am on seven other medications daily.

My question is: Can my liver sustain 7 different drugs while taking a 500 mg of antibiotic?

#

Hello,

Welcome to icliniq.com.

Thank you for providing the details in your history. My question is that, is it the first time that the liver fatty infiltration has been discovered? Did you have had a test called FIBROSURE or liver MRI/ biopsy? Cipro is relatively safe with liver disease but honestly it will not be my first choice for treatment of ingrown toe nail infection.

Thank you doctor,

Kindly accept my deepest gratitude by taking to time to answer inquiry. Answering your question, I only did an ultrasound on my liver this once. My doctor only asked for an ultrasound exam because of my highly elevated (SGPT / ALT), never did liver FIBROSURE, MRI or Biopsy. Ciprofloxacin 500 mg was prescribed to me, I did not choose it and did not even hear about it before yesterday but I would appreciate if you would prescribe another medicine that is more suitable for my case.

#

Hello,

Welcome back to icliniq.com.

Sure, the pleasure is all mine, I will be happy to take of you; here are my recommendations:

1- You have fatty disease of the liver which should be treated. I am so sorry the name sound so gross but it basically means that although your cholesterol panel looks reasonable the cholesterol and fat some finds its way to get settled in the liver. The elevation of the liver enzymes over the period of time is indicative of NASH (nonalcoholic steatohepatitis). Despite of the " fear that a cholesterol medication should not be given in people with elevated liver enzymes". They are highly recommended in the given situation.

2- Given that you have diabetes; you are missing both an Aspirin 81 mg/d and a cholesterol medication as mentioned earlier. You can start off by Atorvastatin 40 mg daily ask you doctor check in 6 weeks and then in 3 months. The only indication to discontinuing it would be 3 times elevation in Liver function test.

3- Now the ingrown toe nail: I need a picture of the nail. I cannot figure out if you need the antibiotics or not. Also I need your medication allergies, and if I suggest something would you be able to pick up from the pharmacy?

4- Not my business but did you ever actually had s Gout flare? A red swollen tender joint that needed to be drained? How where you diagnosed with Gout?


Was this answer helpful?

 | 


Related Questions:
I have leg and hip pain. Is it due to a fall or Ciprofloxacin taken for UTI?

Hello doctor,I had a UTI that developed into a kidney infection ...   Read full

Which is a better alternative than Ciprofloxacin for pink eye?

.. many types of conjunctivitis. Bacterial conjunctivitis usually causes pus like discharge and stickiness of eyes in the morning. This will relieve quickly with antibiotic eye drops like Moxifloxacin (brand name Moxicip).  Use it hourly for first ...   Read full

I have fatty liver. Can I take various other medicines with antibiotic?

The elevation of the liver enzymes over the period of time is indicative of NASH (nonalcoholic steatohepatitis) ...   Read full

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Also Read


What Is Epilepsy Or Seizure Disorder?
We all are familiar with the term epilepsy, and always associate it with fits or seizures. But, there is more to it. So,...  Read more»
Can viral fever lead to Parkinson's disease?
Hello doctor,I had a viral fever six years back. I had a very high temperature of 105, bad cough, also hallucinations. I...  Read more»
Parkinson's Disease: Historical Aspects and Current Treatment Approaches
This article discusses the historical aspects of Parkinsonism and, the evidence based approaches currently available for...  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.